Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
natalia321

I have a pseudotumor from Accutane

Recommended Posts

The only information I know about a pseudotumor is basically what my neurologist told me, and that was very brief. I don't want to look it up on the internet beause I know I'll just end up scaring myself.

I was just curious if anyone else has gotten one of these or if anyone knows something about it they could share with me? (something that won't freak me out though!)

Share this post


Link to post
Share on other sites

well, damn!

Ok, I have to just say- Be relieved in a way- because at least you do not have a permanent condition.

As far as what I know, it's a false tumor. I think you can actually completely recover from it, if caught early.. which you seem to have done. So, honestly- Don't worry about it. I can't believe that's what you got, though- Friggin' Accutane.

I totally want to take it- but just knowing that, makes me not want to. Even though it's rare.. it's like.. you could be the rare case. Ya know what i mean?

Well, what did your Dr say about it? What kind of treatment options did he give you? I think they just put you on meds and it goes away, from what I understand. You'll be totally fine. I'm glad you know what it is, and now you can breathe a little easier, even though I'm sure you are freaked out- which is natural, but... I don't know. I think you're going to be fine.

Share this post


Link to post
Share on other sites
The only information I know about a pseudotumor is basically what my neurologist told me, and that was very brief. I don't want to look it up on the internet beause I know I'll just end up scaring myself.

I was just curious if anyone else has gotten one of these or if anyone knows something about it they could share with me? (something that won't freak me out though!)

Share this post


Link to post
Share on other sites

Yeah its swelling of the brain.

Can cause visual disturbances right through to brain damage if its not caught early.

Just do everything your doc says, it is potentially quite serious.

Share this post


Link to post
Share on other sites

Hey Natalia!

Although that sucks, I'm glad to see it's finally diagnosed! No more worrying about what the cause for your headaches/vision probs are! And since you've only been on Accutane for a bit, I'm sure they've caught it early enough!

What's the next step? Another appointment with the neurologist? Just staying off the 'Tane?

We're rootin for ya!

-Sav

Share this post


Link to post
Share on other sites

polar, what were your effects that led you to the discovery of the tumour exactly?

tinnitus (which i have) is a very common compaint of these tumours, and ive not been feeling great for the last month (slight dizzyness, lightheaded ness etc).

Share this post


Link to post
Share on other sites

i'm glad that you found out what it was. and it sounds like with treatment prognosis is great.

a question: is it definitely from the accutane? or could it be possible that you would have had it anyway?

good luck. curious--what is the treatment?

Share this post


Link to post
Share on other sites

i would say its from the accutane, not that im in a position to make any claims of course.

but apparently its more comman than you think.

usually a result of increased brain pressure, which is directly caused from accutane.

though like any of the more serious issues related to this med, they could always be totaly unrelated of course, we will never truly know.

Share this post


Link to post
Share on other sites
Guest delta force operators

hey but how did you know something was wrong in your head

did you feel tightness up there? pressure? thats what i feel but i never get blurry vision or headaces, im gonna see a doc about this tho.

Share this post


Link to post
Share on other sites

hmm.

for a week or so i was experiencing a feeling of immense pressure just behind and above my eyes, very like a headache, but not really a headache. Ive just felt really off. I wanna get checked out.

Share this post


Link to post
Share on other sites

WOW! replies! smile.gif

I wouldn't worry, Phil...Ive had my headache for going on 5 months now, tried every single pain killer available, and still nothing has cured it.

delta force- I couldn't not recognize my headache, but I don't have any blurred vision, perhaps a decrease in vision, but I really attribute that to my regular eyes anyways because the prescription chnages drastically every year! But it was kinda like a dull headache, if that makes any sense. Like its always there, sometimes worse then others, but, yeah, it is just lingering on and on...

lexlexi- yeah, I have never ever had a real headache in my life. I tell this to people and they think I'm lying, but honestly! I have never had a "real" headache before. So I definetely attribute this all to the Accutane.

phil b (again! hehe)- Well, my major indicator was this everlasting headache. I have had a little bit of minor tinnitus, but nothing bad. You can really tell if its a pseudotumor, its really like an undescribable pain. If you're uncomfortable though, it might be smart to get an MRI just in case..also, phil, are you by chance underweight? Because I know you were on Accutane and then you went off because of complications, and I'm kinda the same, and I'm just curious if maybe you're really skinny too? And what was your dosage by the way?

Sabatnoogen- Yeah, I've been told to completely stop the Accutane cry.gif ... I go for another test next week to check my levels of something or other (i've had about infinity tests done now, I dont even care to know what this ones called! something with the eyes though, i think.) but yeah, after that I go for another appt with the Neurologist to disscus the next step...

FrankieBGirl- Oh yeah, it's just funny because I read all the possible sude effects and thought "wow, that would never happen to me!" and then surprise surprise! I don't know, I told you before it worked really well for my skin, but my brain is far more important! My Neurologist said it'll take a spinal tap (which I've heard is quite scary!) and then antibiotics or long term medication or something to that extent. But I want your skin to be pretty too! Ijust don't want you going on Accutane because you're built like me, and I don't want this to happen to you either! And I was on 40mg btw.

Share this post


Link to post
Share on other sites

Polar- Yeah exactly. That's my concern. I guess being skinny isn't good when you have acne. lol, damn it. I just wanted to wish you luck with everything, and I know you'll be fine. It just sucks to have all those tests done. Are your parents supportive about it? My mom would be like "I told you not to take that!" and just make me feel worse, lol..

Anyway.. Hang in there, girl- Things will work out. I hope our skin gets clear and we don't have to worry about such things ever again!

Share this post


Link to post
Share on other sites

Oh my god is that my mother or what! rolleyes.gif I wanted Accutane from the get go, but no, my mom didnt want me to take it and instead we went through 20 months of smoothbeam and vbeam at like $500 a month rolleyes.gif And she still was unsupportive of me taking the $10 a month Accutane! She'd rather of me stayed with those lousy lasers! But this has worked much better then those imo.

Thank you though! eusa_angel.gif

Share this post


Link to post
Share on other sites

You're welcome! Haha, Yeah my mom can be quite the guilt-tripper. I don't want side effects, but part of me is more worried about her reaction to side effects than mine, ya know what I mean?

Oh well, what can ya do? So is your skin clear now? That'd be great if it is clear and stays clear and you overcome everything!

Share this post


Link to post
Share on other sites

I wish that could happen too!!

It's clear enough, but I still have a bunch of little tiny red spots and I hate my pores. If I'd have stayed on Accutane for longer, I'm sure those wouldve gotten better...like for the red marks, it already did get a little bit better with only 2 months, I should put a picture up to show you my progress! actually, i would be wearing makeup anyways, but still!

BUT i want you to try it, just so you can always say it didn't work or you got sick from it...I mean, Accutane itself can't kill you...can it?!!

Share this post


Link to post
Share on other sites

I am "bumping" this because I'd like to know this about phil_b.

I'm just curious if maybe you're really skinny too? And what was your dosage by the way?

Share this post


Link to post
Share on other sites
Guest Craigems

yeh eat more.

Lol thats my random input.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×